Problems with Metformin HCL

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment > Diabetes Medication and Supplies

Diabetes Medication and Supplies Discuss diabetes medication and diabetes supplies here. Talk about experiences you have with certain medication and diabetes supplies, or with certain diabetes supply stores or manufacturers.


Problems with Metformin HCL


Closed Thread
 
Shared Thread Thread Tools
Old 01-24-2009, 16:46   #1
 
Join Date: Jan 2009
Posts: 28


Default Problems with Metformin HCL

Hi, has anyone else experienced these symptoms when taking Metformin HCL? Loss of appetite, nausea, weight loss, sometimes stomach pains? I've been on 1000mg, 2x's a day for about 2 weeks. It seems to get worse as the day goes on.

levi's mom is offline  
Old 01-24-2009, 19:12   #2
 
Join Date: Jan 2009
Posts: 279


2 likes received
Default

I started out on metformin 500 mg twice a day and am now on 1000 mg twice a day. It did some times give me an upset stomach and diarrhea, sometimes severe, but not so much anymore. I could see how you could lose weight if you have an upset stomach, but I never did. Give it some time. Those symptoms go away after a while. Well, at least for most people.

rubystar2 is offline  
Old 02-01-2009, 13:37   #3
 
Join Date: Jan 2009
Posts: 18


Default

im on 2000mg a day and have those and some others as well like tiredness and weakness, gas. which is hard to deal with right now.

endtimer is offline  
 
Old 02-02-2009, 03:32   #4
 
Join Date: Jul 2008
Posts: 147


Default

When I was first diagnosed in Feb 2008 they diagnosed me as a type II.. and stuck me on Metformin... Oh my let me tell you what.. I had the same things you all have described and literally I wanted to stay near the bathroom cause I felt so horrible... Once they found out I was type I and put me on insulin I felt MUCH better-- not saying that is the case with any of you being misdiagnosed just saying I have had the same experience with metformin and honestly sooo glad to be off of it!!

MissMeg is offline  
Old 07-03-2009, 04:22   #5
JEG
 
Join Date: Jul 2009
Posts: 8


Default

How is your diet? Could you give me a brief rundown of your daily consumption? What other meds are you on?

JEG is offline  
Old 07-03-2009, 13:49   #6
 
Join Date: Jul 2009
Posts: 28


Default

I am on 2000 mg a day and it has been 4 months. It does get better. Your system will adjust. And if it doesn't, it may not be the right med for you.

wickedwickedwitch is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
*Burning Feet And Various Other Foot Problems* Terrie Diabetes Complications 11 06-10-2009 07:59
Running problems due to the big D 1tinman New Member Introductions 7 11-25-2008 05:54
problems with insulin treatments - design help ajaforsyth Diabetes Treatment 0 10-23-2008 21:03
problems with private issues anahg Diabetes Complications 1 07-09-2008 05:35
*Diabetes Eye Problems* Terrie Diabetes Complications 0 09-16-2007 18:17

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 00:06.




Powered by vBulletin®
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.